Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
For Dr Andersen-PART2 July 2, 2012
Dear Dr Andersen: Its margo with the lorazapem/lyme dilemna:
RE LYME UPDATE
a. I just found out that dr cameron does NOT believe in any vitamin supplements or IV drips. If I go the lyme route, I am going to explore a doctor that uses supplements too.
b. What I had done today was get blood work for a cd57 test for lyme and cbc test. My psychiatrist is basing lyme on chills that come and go all day, anxiety, depression, fatigue one minute (haven't slept more than 4 or 5 hrs) then hyperactivity other days.
QUESTION 1-Could this all be because of lorazapem?
c.I still am uneasy that 2 lyme docs said no that I don't exhibit state that most of their patients are in. They say i have anxiety and depression.
I am get re-tested by stoney brook lab where their lyme sensitive lab first picked up the bands
QUESTION- 2 Learned in april I have the following vitamin deficiencies: vit b2 riboflavin selenium, serine, vit 3, asparagine, k2, b12 boderline (leaning towards good)....
Suprisingly Magnesium was high
Q3-Is it possible all my anxiety and pinpricks are due to vitamin deficiencies rather than lyme.
q4-should I be re-tested and start vitamin therapy while withdrawing from the lorazapem?
q5-WHICH VITAMINS are CONTRAINDICATED with lorazapem?
q6- which supplements would help me with sleep and anxiety, cognitive issues, pinpricks??
Again, I know I am asking detailed report and will compensate. Thanks for all your help. Your fan, Margo.
(1) Anxiety, mood swings such as low mood or depression, fatigue, and hyperactivity (especially if it is more agitation-like in nature) are certainly possible in Ativan withdrawal, although the chills do not sound very consistent with Ativan withdrawal. There are a lot of physical symptoms here which may be explained by the Ativan, but I am glad your doctors (or at least the psychiatrist) is considering other/all possible angles. Lyme is one such possibility.
(2) Hopefully you are on supplementation for those! The B vitamin/complex serves in the building process for neurotransmitters, amongst other physiological steps, so replacement is important.
(3) It is possible - B12 deficiency would be one such culprit.
(4) Not sure what re-testing for the vitamins would do - instead, I'd focus on supplementation (which is what would be done, anyway), then once a couple months of this is under your belt, you can re-test if the fatigue and other symptoms are still present.
(5) Fortunately, none are! Your body will also eliminate any of the vitamins it does not need. Given that you are 54, vitamin D and Calcium are also important.
(6) The vitamin B complex, Omega-3-FA's, and multivitamin with magnesium are all a good idea. Some people will also use GABA (for the anxiety), melatonin (for sleep), Calms forte (for anxiety and cognitive issues), and Ginko (for cognitive issues).
Dr Andersen: One last symptom that perhaps needs clarification regarding Lorazapem withdrawal. I went from 1.50mg to 1.25mg - 11 days ago. Q- Does severe insomnia and hyperactivity (manic like) result from withdrawal? I thought as time went on I'd be able to sleep again maintaining this dose level..Its been about 3 to 4 hrs the last couple of days... headaches, flashing blue lights at night, awakening with panic, vivid dreams....I am so wide awake now..it is scary....
Q2- how would you assess this? The bands I got for lyme testing were 37, 41, 45. The test was done at Stonebrook. Had they been done at quest - it would have been positive. Upon retesting at Quest - only band 41 came up.
Q3 I am having sensitivity to light/sound/noise. They say that can be a lorazapem withdrawal. They also say this with panic attacks is another way to diagnose lyme. If I tell the lyme doc my symptoms will he be able to sort out what is lorazapem and what is lyme? What can I do to make sure I get proper diagnosis?--any ideas?